Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 81, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 9, 2001, 6:13 PM CDT for Washita County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 9, 2001, 6:13 PM CDT (23:13 UTC)
- Expired
- Oct 9, 2001, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washita County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 2:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WFUS54 KOUN 092316 TOROKC OKC149-092345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT TUE OCT 9 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... WASHITA COUNTY IN WESTERN OKLAHOMA * UNTIL 645 PM CDT * AT 613 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER SOUTHEAST WASHITA COUNTY...MOVING EAST NORTHEAST AT 25 MPH. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 3 MILES NORTH OF MOUNTAIN VIEW. THIS STORM WILL BE TRACKING TOWARDS THE ALFALFA AREA. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3513 9892 3508 9875 3521 9861 3530 9871 CJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 9, 3:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 9, 3:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT TUE OCT 9 2001 NEXT SHORT WAVE OVER EXTREME EASTERN NEW MEXICO AND WESTERN TEXAS PANHANDLE WILL AID IN SEVERE THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. POTENTIAL FOR TORNADIC STORMS AS HAVE ALREADY HAD ONE TORNADIC STORM IN BECKHAM COUNTY THIS AFTERNOON. GREATEST THREAT APPEARS TO BE ACROSS WESTERN COUNTIES WHERE BREAKS IN CLOUDS HAVE ALLOWED TEMPS TO WARM INTO THE UPPER 70S TO EVEN UPPER 80S ACROSS FAR SOUTHWESTERN OK. AS MAIN WAVE OVER WESTERN COLORADO MOVES EAST TONIGHT COLD FRONT WILL ENTER NORTHWEST PARTS OF CWA. THIS WILL BECOME MAIN FOCUS FOR MORE STORMS OVERNIGHT. FRONT IS FORECAST TO PUSH INTO MAINLY SOUTHERN THIRD OF FORECAST AREA BY LATE IN THE DAY ON WEDNESDAY. WILL THEREFORE HAVE HIGHEST POPS THERE FOR WEDNESDAY AND WEDNESDAY NIGHT. LOOKS LIKE THURSDAY WILL BE BEST DAY OF THE WORK WEEK BEFORE NEXT STRONG WAVE APPROACHES THE AREA ON FRIDAY. ENOUGH INSTABILITY MAY WARRANT MENTION OF THUNDER ON FRIDAY MAINLY ACROSS SOUTHERN SECTIONS OF FA. AS FOR TEMPERATURES WILL STAY FAIRLY CLOSE TO MAV NUMBERS FOR HIGHS AND LOWS. AFTER SYSTEM PUSHES EAST LATE FRIDAY INTO SATURDAY...MAINLY DRY WEATHER IS EXPECTED OVER THE WEEKEND. ANOTHER SURGE OF COLDER AIR WILL MOVE INTO THE AREA ON SUNDAY AS CLIPPER-LIKE SYSTEM MOVES INTO THE GREAT LAKES REGION. FCSTID = 6 OKC 65 70 52 72 / 70 70 50 10 HBR 64 69 50 71 / 50 50 30 10 SPS 66 75 53 74 / 50 70 60 20 GAG 52 65 43 69 / 60 30 20 10 PNC 65 68 50 71 / 70 70 20 10 DUA 67 75 58 76 / 60 80 80 30 THANKS FOR THE BACKUP TUL...LBB...AND AMA .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 9, 4:50 PM CDT, 1 hour 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 4 N FOSS OK TORNADO
10/09/01 CUSTER RPTD BY MEDIALocal storm report, Oct 9, 4:51 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 4 N FOSS OK TORNADO
10/09/01 WASHITA RPTD BY MEDIALocal storm report, Oct 9, 5:04 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM HOBART OK 1.00 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORTLocal storm report, Oct 9, 5:15 PM CDT, 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM CORDELL OK TORNADO
10/09/01 WASHITA SEVERAL HOMES DAMAGED OR
DESTROYED. SHERIFFS OFFICE
REPORT.
0505 PM HOBART OK 1.50 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORT.
JLocal storm report, Oct 9, 5:52 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM HOBART OK 1.00 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORT.
0528 PM GOTEBO OK 1.00 INCH HAIL
10/09/01 KIOWA AMATEUR RADIO REPORT
0539 PM 1 NE GOTEBO OK TORNADO
10/09/01 KIOWA AMATEUR RADIO REPORT.
0542 PM 2 WSW MOUNTAIN VIEW OK TORNADO
10/09/01 KIOWA AMATEUR RADIO REPORT.
0530 PM 1 SW CUSTER CITY OK 1.75 INCH HAIL
10/09/01 CUSTER PUBLIC REPORT
JLocal storm report, Oct 9, 6:10 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT TUE OCT 09 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM 9 S COWDEN OK TORNADO
10/09/01 WASHITA AMATEUR RADIO REPORT.
0557 PM 3 SE WEATHERFORD OK TORNADO
10/09/01 CUSTER MEDIA REPORT.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 55 min |
| Oct 9, 2:37 PM CDT | Tornado Warning | OUN | Beckham | 23 min |
| Oct 9, 2:58 PM CDT | Tornado Warning | OUN | Beckham | 32 min |
| Oct 9, 3:21 PM CDT | Tornado Warning | OUN | Beckham, Roger Mills | 24 min |
| Oct 9, 3:41 PM CDT | Tornado Warning | OUN | Custer | 34 min |
| Oct 9, 3:44 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 46 min |
| Oct 9, 3:58 PM CDT | Tornado Warning | OUN | Beckham | 32 min |
| Oct 9, 4:06 PM CDT | Tornado Warning | OUN | Roger Mills | 39 min |
| Oct 9, 4:16 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| Oct 9, 4:38 PM CDT | Tornado Warning | OUN | Custer, Washita | 52 min |
| Oct 9, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Oct 9, 4:49 PM CDT | Tornado Warning | OUN | Kiowa | 41 min |
| Oct 9, 5:24 PM CDT | Tornado Warning | OUN | Custer | 51 min |
| Oct 9, 5:25 PM CDT | Tornado Warning | OUN | Kiowa, Washita | 50 min |
| Oct 9, 5:55 PM CDT | Tornado Warning | OUN | Blaine, Caddo | 50 min |
| Oct 9, 6:43 PM CDT | Tornado Warning | OUN | Caddo | 32 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.